MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETERS, SUCTION, TRACHEOBRONCHIAL

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Model Number FG15150-0630-1S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline flex shield embolization device and proximal segment of phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield device was returned outside the phenom 27 catheter.¿ damage location details: the phenom 27 catheter body was found to be cut and only proximal segment was returned for analysis.No damage was found with proximal section of phenom 27 catheter.No flash or voids molded were observed in the hub.No damage was found with hub.No other anomalies were observed.¿ testing/analysis: the total length of proximal segment is ~14.8cm.The proximal segment of catheter was flushed with water and water exited out from distal end.The broken end of pushwire was sent out for sem (scanning electron microscopy) analysis.¿ conclusion: based on the device analysis and reported information, the customer¿s report of ¿stuck in catheter hub¿ was confirmed.The pipeline flex shield braid was found within catheter hub.However, the root cause could not be determined.The pipeline flex shield pushwire was found damaged and broken and the phenom catheter was found cut.From the damages seen on the catheter body (cutting), pipeline flex shield pushwire(broken), pipeline flex shield braid (fraying) and hypotube (stretching); it is likely high force used during the delivery.Additionally, the pushwire was found to be separated proximal to the dps sleeves.Per the sem result the wire failed via torsional overload.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.There was no non-conformance to specifications identified that led to the reported issue.Event related to regualtory report: 2029214-2022-02152.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
2022-oct-24 mpxr 996323 (rep, hcp, for, dis): medtronic received report that the pipeline jammed in the hub of the phenom 27 microcatheter.It was noted that the devices were prepared as indicated in the instructions for use (ifu).The tip of the sheath was seated securely in the catheter hub.The catheter was flushed per ifu.Both devices were replaced with another manufacturer's products to complete the procedure.There was no noted patient involvement.2022-11-08 e1 (for, rep, hcp): new information was received.There was no damage observed on the pipeline or catheter.

Brand Name
CATHERA
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16015412
Report Number2029214-2022-02153
Device Sequence Number6503083
Product Code BSY
UDI-Device Identifier00847536041875
UDI-Public00847536041875
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberFG15150-0630-1S
Device Catalogue NumberFG15150-0630-1S
Device Lot NumberDE21-007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2022
Initial Report FDA Received Date12/20/2022
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown